Alert archive / Kansas / River Flood Warnings in 2014
River Flood Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 11, 2014, 6:42 AM CDT for Rice County, Kansas. It took effect at Jun 11, 2014, 7:00 AM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2014, 6:42 AM CDT (11:42 UTC)
- In effect from
- Jun 11, 2014, 7:00 AM CDT
- Expired
- Jun 11, 2014, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Rice County, KS
The radar
The Wichita radar (KICT), 103 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cow Creek (KS) at Lyons (LYNK1). The gauge peaked at 17.81 ft at Jun 12, 2014, 2:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 24.7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07143300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
559
WGUS43 KICT 111142
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
642 AM CDT WED JUN 11 2014
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Cow Creek Near Lyons affecting Rice County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC159-120000-
/O.NEW.KICT.FL.W.0010.140611T1200Z-140612T0000Z/
/LYNK1.1.ER.140611T1200Z.140611T1200Z.140611T1200Z.UU/
642 AM CDT WED JUN 11 2014
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Cow Creek Near Lyons.
* From this morning until this evening.
* At 6:31 AM Wednesday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to flood stage this
morning where it will crest around 18 feet.
* Impact...At 18.0 feet...Some flooding of low-lying areas and bottom
land agricultural areas occurs, especially along the right bank.
Possible flooding of county roads 6 miles southeast of Lyons may
take place on sections of 20th road and on 22nd Road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Lyons 18.0 17.7 Wed 07 AM 16.6 10.5 7.3
&&
LAT...LON 3842 9847 3811 9803 3819 9793 3851 9836
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 11, 6:15 AM CDT, 27 minutes earlier.
Area forecast discussion, Jun 11, 6:15 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 615 AM CDT WED JUN 11 2014 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 400 AM CDT WED JUN 11 2014 IT HAS BEEN A CLEAR & RATHER COOL NIGHT ACROSS KS AS A VERY WEAK HIGH PRESSURE RIDGE IS DRIFTING EAST ACROSS EASTERN KS. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 400 AM CDT WED JUN 11 2014 TODAY: MOSTLY SUNNY & WARMER WEATHER AWAITS THE NIEGHBORHOOD AS WEAK MID LEVEL RIDGE MOVES E ACROSS THE KS/MO BORDER THIS AFTERNOON. TONIGHT-THU: THUNDERSTORMS WILL DEVELOP OVER THE WESTERN PLAINS THIS AFTERNOON AS A COMPACT UPPER-DECK TROF SCOOTS E FROM MT ACROSS THE DAKOTAS TO THE UPR MS VALLEY OVERNIGHT. THIS EVENING THE UPPER WAVE WILL DIG TOWARD THE NEBRASKA/KS BORDER & WITH THE WAVE MOVING E A COLD FRONT WOULD MOVE SE ACROSS CENTRAL & SOUTH-CENTRAL KS TONIGHT THEN ACROSS SOUTHEAST KS ON THU. THE THUNDERSTORMS DEVELOPING OVER THE WESTERN & NORTHWESTERN PLAINS THEN SHOULD SURGE SE ACROSS CENTRAL & SOUTH-CENTRAL KS TONIGHT. ALTHOUGH DAMAGING WINDS ~60 MPH ARE LIKELY (ESPECIALLY OVER CENTRAL & SOUTH-CENTRAL KS) A STRENGTHENING LOW-LEVEL JET WILL BE TRANSPORTING HIGHER OCTANE MOISTURE ACROSS KS. AS SUCH VERY RAINS REMAIN A MAJOR CONCERN. A FLOOD WATCH HAS ALREADY BEEN ISSUED FOR ALL OF CENTRAL AS WELL AS FOR RENO...HARVEY...SEDGWICK & BUTLER COUNTIES IN SOUTH-CENTRAL KS FROM 7 PM THIS EVENING UNTIL 7 AM THU. WITH THE SE-MOVING COLD FRONT VENTURING INTO AN EVER INCREASING MOISTURE CONTENT (PRECIPITABLE WATERS ARE ~175% OF NORMAL) AREAS GENERALLY ALONG & SE OF THE TURNPIKE WILL GET DRENCHED. RAINFALLS HAVE BEEN RAMPED UP ACROSS THESE AREAS. A FLOOD WATCH WAS EXPLORED BUT FOR NOW WILL HANDLE WITH A STRONGLY-WORDED HAZARDOUS WEATHER OUTLOOK. FRI: RAIN & THUNDERSTORMS SHOULD END QUICKLY IN WEST TO EAST MANNER AS A HIGH AMPLITUDE MID-UPPER RIDGE PUSHES EAST ACROSS THE CENTRAL THIRD OF THE U.S. WITH SKIES CLEARING & WINDS BECOMING LIGHT & VARIABLE THE FOG POTENTIAL IS INCREASING (ESPECIALLY ACROSS SOUTHEAST KS WHERE THE HEAVIEST RAINS ARE EXPECTED ON THU.) .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 400 AM CDT WED JUN 11 2014 THE PRIMARY FOCUS CONTINUES TO BE ON THIS WEEKEND. AN UPPER-DECK LOW THAT IS APPROACHING THE PACIFIC NW WILL PUSH EAST TOWARD THEN ACROSS THE NORTHERN ROCKIES FRI NIGHT & SAT. THIS CHARACTER SHOULD UNDERGO CYCLOGENESIS SAT & SAT NIGHT ENABLING ANOTHER COLD FRONT TO PUSH SE ACROSS KS SAT NIGHT & SUN. THE AIRMASS WAITING FOR THE FRONT WILL BE VERY MOIST & EQUALLY UNSTABLE & WITH 0-6KM BULK SHEAR INCREASING TO 40-50KTS & STRENGTHENING DIRECTIONAL SHEAR SUPERCELLS ARE POSSIBLE. AS SUCH SEVERE THUNDERSTORMS ARE LIKELY WITH VERY LARGE HAIL...DAMAGING WINDS & PERHAPS EVEN A FEW TORNADOES. THIS IS STILL ~4 DAYS HENCE SO DETAILS WILL BE CERTAINLY BE PROVIDED AS THESE PERIODS DRAW NEARER. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 611 AM CDT WED JUN 11 2014 LIGHT/VARIABLE WINDS AND MOIST SOILS WILL LEAD TO AREAS OF IFR FOG AT ICT AND CNU EARLY THIS MORNING. LEE TROUGH DEVELOPMENT DURING THE DAY WILL RESULT IN SOUTH-SOUTHEASTERLY WINDS DEVELOPING AREAWIDE WITH GUSTS AROUND 25 KNOTS IN CENTRAL/SOUTH CENTRAL KS. SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG SOUTHEASTWARD MOVING COLD FRONT OVER CENTRAL HIGH PLAINS LATE THIS PM...THEN INCREASING IN COVERAGE WHILE MOVING SOUTHEASTWARD ACROSS SOUTH CENTRAL/SOUTHEAST KS OVERNIGHT. GUSTY WINDS AND TEMPO MVFR CIGS/VSBYS APPEAR LIKELY WITH THIS CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 86 65 76 57 / 0 90 60 0 HUTCHINSON 87 64 75 57 / 0 80 30 0 NEWTON 83 63 74 56 / 0 80 50 0 ELDORADO 82 63 75 56 / 0 80 60 0 WINFIELD-KWLD 85 64 77 57 / 0 90 80 0 RUSSELL 88 60 76 56 / 0 80 10 0 GREAT BEND 89 61 75 57 / 0 80 10 0 SALINA 84 63 77 56 / 0 80 20 0 MCPHERSON 85 63 75 56 / 0 80 30 0 COFFEYVILLE 82 63 77 57 / 0 60 90 30 CHANUTE 81 63 76 56 / 0 60 80 20 IOLA 81 63 76 56 / 0 60 70 20 PARSONS-KPPF 82 63 77 57 / 0 60 90 30 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR KSZ032-033-047>053-067>069-083. &&
Hazardous weather outlook, Jun 11, 5:17 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 517 AM CDT WED JUN 11 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-121030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 517 AM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG ARE POSSIBLE IN PARTS OF SOUTHEAST KANSAS EARLY THIS MORNING WHERE VISIBILITIES MAY LOCALLY BE AS LOW AS ONE HALF MILE. LOW LAND FLOODING WILL CONTINUE IN PARTS OF CENTRAL KANSAS THIS MORNING...ESPECIALLY NEAR CREEKS AND STREAMS. TONIGHT...NUMEROUS THUNDERSTORMS WILL SPREAD EAST SOUTHEAST ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS THIS EVENING THEN ACROSS THE REST OF THE REGION OVERNIGHT. THE PRIMARY THREATS ARE DAMAGING WINDS AROUND 60 MPH AND VERY HEAVY RAINS THAT WOULD LIKELY CAUSE FURTHER FLOODING...ESPECIALLY IN CENTRAL AND SOUTH-CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NUMEROUS THUNDERSTORMS WILL CONTINUE OVER MOST AREAS ON THURSDAY. WHILE A FEW THUNDERSTORMS MAY BE QUITE STRONG WITH SMALL HAIL AND 40 TO 50 MPH GUSTS...VERY HEAVY RAINS ARE LIKELY AND MAY CAUSE FURTHER FLOODING...ESPECIALLY ACROSS SOUTHEAST KANSAS. PATCHY FOG IS POSSIBLE OVER SOUTHEAST KANSAS EARLY FRIDAY MORNING WHEN VISIBILITIES AROUND ONE HALF MILE WOULD BE POSSIBLE. SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE SATURDAY AFTERNOON THROUGH MONDAY NIGHT. THE HAIL MAY BE QUITE LARGE ALONG WITH WINDS AROUND 70 MPH AND VERY HEAVY RAINS. YOU SHOULD LISTEN CLOSELY FOR UPCOMING FORECASTS AND OUTLOOKS THAT ARE ISSUED TOWARD THE END OF THE WORK WEEK AND THROUGHOUT THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:49 AM CDT | Areal Flood Warning | ICT | Rice | 12 hr |
| Jun 11, 2:40 PM CDT | Areal Flood Warning | ICT | Reno, Rice | 18 hr |
Nearby
River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.